Feeling low

Hello there, wondered if you clever people out there could help me

I was diagnosed hashi's 2 years ago and have been taking 75of Levo.

I've recently had a beautiful baby girl (4months) now and had bloods done 3 weeks ago.

My Dr called me to say I am taking too much Levo and to knock it down to 50 a day.

I was surprised because I've actually been feeling really good.

Here's my results TSH 0.02mIU/L ( 0.27-4.2mIU/L

And my Free T4 18.4pmol/l (10-23pmol/l

My T3 wasn't done.

Anyways since lowering I've been feeling really low exceptionally tired and quite irritable with everybody, now I don't know if this is thyriod or that I have a young baby and lack of sleep is the cause ???

If anyone could spread some light on this I would be grateful.

Thanks Lisa

3 Replies

oldestnewest
  • Did you have your blood test at the very earliest and fasting? Did you allow 24 hours gap between your last dose and the test. If not the results could be skewed.

    I am not medically qualified but believe doctors make a 'huge' mistake lowering due to the TSH alone. Your FT4 could be higher so lowering your dose by 1/3rd or even at all isn't a good idea for you, a new Mum with a little baby to look after.

    I'd refuse and take your usual dose. If you have enough levo I'd wait to your next appointment or make a new one say you felt very unwell when you reduced your dose and you contacted NHS Choices for advice on thyroid hormones and have been recommended to remain on your original dose. If your doctor took your TSH 12 times a day, it would be different each time it varies throughout 24 hours being highest early a.m. then dropping.

    I am not medically qualified but was undiagnosed and unmedicated hypo.

    When you take levothyroxine it should be on an empty stomach usually first thing with one full glass of water and wait about an hour before eating. Or at bedtime as long as your stomach is empty. If you had a big meal with protein it would take about 2.5 hours before you could take hormones.

    If GP hasn't tested B12, Vit D, iron, ferritin and folate ask for these to be done when you have your next test.

  • Lisalou72,

    Your GP obviously thinks that suppressed TSH = over medication. FT4 is not over range so you are not over medicated. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.roberts@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP.

    You should have a thyroid test 6-8 weeks after your dose was reduced. Arrange an early morning and fasting (water only) test when TSH is highest and take Levothyroxine after the blood draw.

  • Thank you for your replies, I didn't take Levo before the blood tests but it was about 4pm so I didn't fast!

    I will go back to my original dose and ask to have bloods done again in 2months.

    Thanks again

    X

You may also like...